Psycho-Babble Medication Thread 349724

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Klonopin not working

Posted by PeggyY on May 22, 2004, at 17:55:25

I have been talking to my doctor about anxiety over quite some time. Recently he gave me klonopin (0.5 mg 1 or 2 as needed). So far the only thing I experience is intesne sleeepiness, then aggrivation because I am so sleepy to accomplish anything or focus on a conversation. Within an hour after taking it I am just plain aggitated. I thought this was supposed to HELP with anxiety/anger. Has anyone else had this experience?

Thanks,
Peggy

 

Re: Klonopin not working

Posted by snapper on May 22, 2004, at 18:59:12

In reply to Klonopin not working, posted by PeggyY on May 22, 2004, at 17:55:25

Peggy , are you agitated because the klonopin is making you tired and sleepy.....or is it (the drug itself) it is possible that you could be having a paradoxical reaction to its intended effects.
snapper

 

Re: Klonopin not working

Posted by PeggyY on May 22, 2004, at 20:26:47

In reply to Re: Klonopin not working, posted by snapper on May 22, 2004, at 18:59:12

> Peggy , are you agitated because the klonopin is making you tired and sleepy.....or is it (the drug itself) it is possible that you could be having a paradoxical reaction to its intended effects.
> snapper

Well I am not sure . but I definetly feel down and somewhat depressed after taking it too. What do you make of that?
Peggy

 

Re: Klonopin not working

Posted by PeggyY on May 22, 2004, at 20:32:33

In reply to Re: Klonopin not working, posted by snapper on May 22, 2004, at 18:59:12

> Peggy , are you agitated because the klonopin is making you tired and sleepy.....or is it (the drug itself) it is possible that you could be having a paradoxical reaction to its intended effects.
> snapper

By the way, what do you mean by paradoxical reaction?

Thanks
Peggy

 

Re: Klonopin not working

Posted by snapper on May 22, 2004, at 22:08:16

In reply to Re: Klonopin not working, posted by PeggyY on May 22, 2004, at 20:32:33


>
> By the way, what do you mean by paradoxical reaction?
>
> Thanks
> Peggy
>
> By paradoxical I mean that sometimes meds can have the opposite reaction of what they are intended for.... In stead of calming you down it could be making you hyper and or agitated- that is why I ask if you were "agitated and irritated" from the fact that it made you tired...in other words was the fact that it just made you TIRED and not CALM and SERENE that made you irritated.
Try not taking it and see how you feel.
Also there is the possibility that it is an improper dosing schedule etc....
snapper

 

Re: Klonopin not working PeggyY

Posted by jay on May 23, 2004, at 6:51:43

In reply to Klonopin not working, posted by PeggyY on May 22, 2004, at 17:55:25

Hi Peggy....I found just being on clonazapam not good for my anxiety. I know many may disagree, but I think an antidepressant/benzo combo is great to kill anxiety without making yourself depressed. See, thing is even though benzo like clonazapam help anxiety, they can cause depression. If you do go on an antidepressant, please make sure you are on a good, steady strong dose of clonazepam. It makes it all much easier.

Hope that helps!

Best,
Jay

 

Re: Klonopin not working

Posted by gheld on May 23, 2004, at 8:23:26

In reply to Klonopin not working, posted by PeggyY on May 22, 2004, at 17:55:25

Peggy: How long have you been on the Klonopin. Much of the sleep effect wore off for me after a couple of weeks. Also, it has a long half life so I find it a benefit to my sleep when I take it an hour before bed. I then take another in the morning if needed.

If you are still agitated an hour after taking it, however, it may not be for you, or you're not taking enough. Are yo perhaps angry at the Klonopin for making you groggy?

How can you be groggy and anxious at the same time?

There are a bunch of other benzo's out there. Give something else a try. Good luck.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.